MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A446
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure on (b)(6) 2018 and barbed suture was used.The suture broke during reverse stitch.Another like device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).An empty opened foil, a paper lid, a winding former with eight parked needle/suture combinations of product were returned for analysis.A needle/suture piece and a suture piece were returned for analysis.During the visual inspection of sample, there were body fluids on strands, and a dent in the middle of strands and on the ends; also, the ends were damaged (cut).Besides, the barbs near to the end were damaged.Due to condition of the sample received no functional test could be performed.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the sample condition, the assignable of the suture breakage is suggested as an improper handling of the sample.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).

Brand Name
STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8232767
Report Number2210968-2019-78297
Device Sequence Number13518634
Product Code NEW
UDI-Device Identifier10705031245112
UDI-Public10705031245112
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer02/15/2019
02/15/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/15/2019
02/15/2019
Patient Sequence Number1